Idaho, 2011Flood in Idaho, June 7 to 30, 2011
June 7 to 30, 2011 · NWS PIH · 1 event in 1 county or zone
The Teton River near St Anthony was above flood stage several times in June beginning on June 7th and continuing off on on through the 30th. 61 feet occurred on June 15th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $4,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The Teton River near St Anthony was above flood stage several times in June beginning on June 7th and continuing off on on through the 30th. The highest crest of 6.61 feet occurred on June 15th. Numerous agricultural fields and low level lands were flooded affecting some farm equipment. Minor bank erosion occurred along the levee. The Henry's Fork at St Anthonywas at flood stage from June 7th through June 9th. The river crested at a record level of 8.84 feet on June 8th. One home 2 miles east of St Anthony was flooded with 3 to 4 feet of water in the basement. Some outbuildings were flooded. Keefer Park in St Anthony flooded and a city water pipe was damaged from debris in the river. Extensive flooding of lowlands and pasturelands occurred near St Anthony. A portion of South River Road was covered with floodwaters.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jun 7, 8:32 AM MST, 2 hours 43 minutes earlier.
Area forecast discussion, Jun 7, 8:32 AM MST, 2 hours 43 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE POCATELLO ID
932 AM MDT TUE JUN 7 2011
.UPDATE...
WE DID A QUICK UPDATE THIS MORNING TO TWEAK RAIN CHANCES AND
AMOUNTS SLIGHTLY ESPECIALLY UP NORTH. SOME PARTS OF NORTHEAST
IDAHO SAW WELL OVER 1 INCH OF RAINFALL IN THE PAST 12-15 HOURS.
THIS HAS LED TO WATER LEVELS QUICKLY RISING ALONG PARTS OF THE
SNAKE...HENRYS FORK AND TETON RIVERS AS WELL AS SMALLER STREAMS
AND CREEK. BADGER CREEK IN TETON COUNTY WAS STILL FLOODING AS OF
THIS UPDATE SO THE FLASH FLOOD WARNING IS STILL IN EFFECT THROUGH
AT LEAST NOON TODAY. THE NEXT STORM APPEARS TO ON TRACK TO PRODUCE
MORE PRECIPITATION ESPECIALLY ACROSS EASTERN AND NORTHERN SECTIONS
OF THE FORECAST AREA. KEYES
&&
.PREV DISCUSSION... /ISSUED 216 AM MDT TUE JUN 7 2011/
DISCUSSION...TWO UPPER LOWS WILL IMPACT THE WEATHER IN THE NEAR
TERM. THE FIRST LOW WHICH LIFTED OUT OF CALIFORNIA YESTERDAY WILL BE
OVER THE WYOMING/MONTANA BORDER AT 12Z TODAY. WRAP-AROUND MOISTURE
WILL BE ABUNDANT WITH THIS SYSTEM SO HAVE KEPT POPS RATHER HIGH
THROUGH NOON TOMORROW. A SECOND UPPER LOW WILL MOVE INTO THE PACIFIC
NORTHWEST BY TUESDAY EVENING. THIS LOW DOES NOT SEEM TO BE BRINGING
AS MUCH MOISTURE AS THE FIRST...BUT AM KEEPING POPS ELEVATED
ESPECIALLY OVER HIGHER TERRAIN UNTIL FRIDAY WHEN THIS SECOND LOW
MOVES THROUGH. MODELS REMAIN IN FAIRLY GOOD AGREEMENT ON THE TRACK
OF BOTH SYSTEMS. THE 00Z GFS BRINGS RIDGING THROUGH THE AREA ON
FRIDAY...THEN A BROAD TROUGH SWEEPS ACROSS THE PACIFIC NORTHWEST.
MOST OF THE SENSIBLE WEATHER WITH THIS TROUGH SHOULD REMAIN IN
NORTHERN IDAHO WHERE MOST OF THE JET DYNAMICS ARE OCCURRING. THE 00Z
ECMWF BRINGS ENERGY A LITTLE FURTHER INTO SOUTHERN IDAHO...BUT THE
MODEL EXHIBITS POOR RUN-TO-RUN CONSISTENCY WITH THIS FEATURE.
HINSBERGER
AVIATION...SHOWERS AND ISOLD AFTN/EVE TSTMS REMAIN POSSIBLE
TODAY...MAINLY OVER THE CENTRAL MTNS AND THE UPPER SNAKE RIVER
PLAIN. GUSTY SW WINDS WILL ALSO BE COMMON TODAY THROUGH THE EASTERN
MAGIC VALLEY/SNAKE RIVER PLAIN. LOW VFR CIGS MAY OCCASIONALLY DROP
TO MVFR CATS THIS MORNING...BUT OVERALL CONDITIONS SHOULD REMAIN VFR
THIS AFTN AND TONIGHT. HEDGES
FIRE WEATHER...THE UPPER LOW OVER IDAHO THIS MORNING WILL LIFT
NORTHEAST INTO MONTANA BY EVENING. SHOWERS AND A FEW AFTERNOON AND
EVENING THUNDERSTORMS WILL REMAIN POSSIBLE TODAY...MAINLY IN THE
CENTRAL MOUNTAINS AND THE UPPER SNAKE HIGHLANDS. GUSTY WEST TO
SOUTHWEST WINDS ARE EXPECTED TODAY IN THE SNAKE RIVER PLAIN. ANOTHER
CLOSED UPPER LOW DROPS INTO THE PAC NW ON WED FOR ANOTHER ROUND OF
WIDESPREAD PRECIPITATION AND CONTINUED COOL TEMPS. SHOWERY
CONDITIONS AND COOL TEMPS ARE EXPECTED TO CONTINUE THROUGH THE
WEEKEND. HEDGES
HYDROLOGY...RECENT WARM TEMPERATURES ARE CONTRIBUTING TO SNOWMELT
AND HIGH WATER LEVELS ACROSS PORTIONS OF THE FORECAST AREA. ALSO
IMPACTING THE RIVER LEVELS IS THE RAINFALL RECEIVED YESTERDAY AND
OVERNIGHT...ESPECIALLY OVER THE UPPER SNAKE PLAIN. RUN TOTAL PRECIP
AND Q2 ESTIMATES BOTH INDICATE 0.5 TO 1.5 INCHES OF RAINFALL OVER
THAT AREA. MORE RAIN IS EXPECTED TODAY WHICH WILL LIKELY ADD ABOUT
ANOTHER 0.5 INCHES TO THAT TOTAL. WILL KEEP FLASH FLOOD WATCH IN
EFFECT THROUGH THIS AFTERNOON...THEN PRECIP SHOULD BEGIN TO TAPER
OFF. RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR THE SNAKE...HENRYS
FORK AND PORTNEUF RIVERS. HINSBERGER
&&
.PIH WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY UNTIL 9 PM MDT THIS EVENING IDZ021.
FLASH FLOOD WATCH UNTIL NOON MDT TODAY IDZ018-019-031-032.
&&
Hazardous weather outlook, Jun 7, 4:55 AM MST, 6 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
555 AM MDT TUE JUN 7 2011
IDZ017-020>025-081200-
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
555 AM MDT TUE JUN 7 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.
.DAY ONE...TODAY AND TONIGHT
ISOLATED NON-SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
EVENING. STRONG WINDS ARE EXPECTED IN THE LOWER SNAKE RIVER PLAIN
ALONG AMERICAN FALLS RESERVOIR.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THUNDERSTORMS MAY RETURN AGAIN TOMORROW DURING THE AFTERNOON AND
EVENING HOURS. SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.
IDZ018-019-031-032-081200-
SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
555 AM MDT TUE JUN 7 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.
.DAY ONE...TODAY AND TONIGHT
A FLASH FLOOD WATCH IS IN EFFECT FOR THE CENTRAL MOUNTAINS AND
UPPER SNAKE HIGHLANDS. THE MAIN FLOODING CONCERNS WILL BE IN THE
VICINITY OF SMALL CREEKS AND STREAMS. ISOLATED NON-SEVERE
THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. FLOODING IS
OCCURRING ALONG THE SNAKE...HENRYS FORK...TETON AND PORTNEUF RIVERS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
FLOODING IS EXPECTED TO CONTINUE ALONG THE SNAKE...HENRYS
FORK...TETON AND PORTNEUF RIVERS. THUNDERSTORMS MAY RETURN AGAIN
TOMORROW DURING THE AFTERNOON AND EVENING HOURS. SEVERE WEATHER IS
NOT ANTICIPATED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.
Flood, Fremont
- When
- June 7, 11:15 AM MST to June 30, 11:00 PM MST
- Where
- Fremont County, 7 mi S of St Anthony to 7 mi E of St Anthony
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $4,000
- Reported by
- Emergency Manager
- Coordinates
- 43.869, -111.680
The Teton River near St Anthony was above flood stage several times in June beginning on June 7th and continuing off on on through the 30th. The highest crest of 6.61 feet occurred on June 15th. Numerous agricultural fields and low level lands were flooded affecting some farm equipment. Minor bank erosion occurred along the levee. The Henry's Fork at St Anthonywas at flood stage from June 7th through June 9th. The river crested at a record level of 8.84 feet on June 8th. One home 2 miles east of St Anthony was flooded with 3 to 4 feet of water in the basement. Some outbuildings were flooded. Keefer Park in St Anthony flooded and a city water pipe was damaged from debris in the river. Extensive flooding of lowlands and pasturelands occurred near St Anthony. A portion of South River Road was covered with floodwaters.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Lightning Strike in Louisiana, June 7, 20111 death · $65,000 · 61 kt wind · 6 events
- Flash Flood and Hail in Mississippi, June 7, 2011$654,000 · 1.75 in hail · 38 events
- Hail and Damaging Winds in Ohio, June 7, 2011$418,000 · 2 in hail · 30 events
- Hail and Damaging Winds in Ohio, June 7, 2011$395,000 · 50 kt wind · 10 events
- Flooding in Washington, June 7 to 30, 2011$420,000 · 3 events
- Damaging Winds in Pennsylvania, June 7, 2011$70,000 · 50 kt wind · 2 events
- Hail and Damaging Wind in Louisiana, June 7, 2011$70,000 · 1 in hail · 2 events
- Hail and Damaging Winds in Alabama, June 7, 2011$46,000 · 1 in hail · 10 events
- Damaging Winds in North Carolina, June 7, 2011$64,000 · 60 kt wind · 2 events
- Damaging Wind and Lightning Strike in New York, June 7, 2011$52,000 · 52 kt wind · 2 events
- Damaging Winds in Virginia, June 7, 2011$29,000 · 55 kt wind · 3 events
- Hail and Damaging Winds in West Virginia, June 7, 2011$15,000 · 1 in hail · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 327697.